Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 963, NWS Seattle, WA

April 15, 2012

NWS Seattle, WA issued this small craft advisory at Apr 15, 2012, 2:52 PM PDT. It took effect at Apr 15, 2012, 11:00 PM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 2:52 PM PDT (21:52 UTC)
In effect from
Apr 15, 2012, 11:00 PM PDT
Expired
Apr 17, 2012, 1:00 AM PDT
In force
26 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WHUS76 KSEW 152152
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 PM PDT SUN APR 15 2012

PZZ130-150-153-156-170-173-176-160600-
/O.NEW.KSEW.SC.Y.0963.120416T0600Z-120417T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 PM PDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
PDT MONDAY. 

* WIND AND WAVES...WIND RISING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT
  THEN BECOMING SOUTHWEST MONDAY. WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
688 
WHUS76 KSEW 160335
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
835 PM PDT SUN APR 15 2012

PZZ131>133-161145-
/O.EXB.KSEW.SC.Y.0963.120416T1200Z-120417T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
835 PM PDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY. 

* WIND...EAST/SOUTHEAST 15 TO 25 KNOTS...BECOMING SOUTHWEST/WEST
  MONDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-161145-
/O.EXB.KSEW.SC.Y.0963.120416T1200Z-120417T0800Z/
ADMIRALTY INLET-
835 PM PDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 1 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 1 AM PDT
TUESDAY. 

* WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING NORTHWEST MONDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-161145-
/O.CON.KSEW.SC.Y.0963.120416T0600Z-120417T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
835 PM PDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
MONDAY...

* WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING WEST/SOUTHWEST SOUTHWEST
  MONDAY AFTERNOON. WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
250 
WHUS76 KSEW 160941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PDT MON APR 16 2012

PZZ135-161745-
/O.EXB.KSEW.SC.Y.0963.120416T1800Z-120417T0600Z/
PUGET SOUND AND HOOD CANAL-
241 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING. 

* WIND...SOUTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131>133-161745-
/O.EXT.KSEW.SC.Y.0963.120416T1200Z-120417T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
241 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT TUESDAY...

* WIND...EAST/SOUTHEAST 15 TO 30 KNOTS...BECOMING SOUTHWEST/WEST
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-161745-
/O.CON.KSEW.SC.Y.0963.000000T0000Z-120417T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
241 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST 15 TO 30 KNOTS BECOMING WEST/SOUTHWEST
  SOUTHWEST THIS AFTERNOON.

* SWELL...WEST SWELL BUILDING TO 10 TO 12 FEET THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-161745-
/O.CON.KSEW.SC.Y.0963.120416T1200Z-120417T0800Z/
ADMIRALTY INLET-
241 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING NORTHWEST THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
156 
WHUS76 KSEW 161605
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PDT MON APR 16 2012

PZZ110-170015-
/O.NEW.KSEW.RB.Y.0016.120417T0100Z-120418T0100Z/
GRAYS HARBOR BAR-
905 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PDT TUESDAY. 

* BAR CONDITION...BECOMING ROUGH TONIGHT.

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET TONIGHT.

* FIRST EBB...2 PM TODAY.

* SECOND EBB...245 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-150-153-156-170-173-176-170015-
/O.CON.KSEW.SC.Y.0963.000000T0000Z-120417T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
905 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...WEST WIND 15 TO 30 KNOTS.

* SWELL...WEST SWELL BUILDING TO 10 TO 12 FEET THIS AFTERNOON 
  AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131>134-170015-
/O.CON.KSEW.SC.Y.0963.000000T0000Z-120417T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
905 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WIND...EAST/SOUTHEAST 15 TO 30 KNOTS...BECOMING SOUTHWEST/WEST 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-170015-
/O.CON.KSEW.SC.Y.0963.120416T1800Z-120417T0600Z/
PUGET SOUND AND HOOD CANAL-
905 AM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
347 
WHUS76 KSEW 162205
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PDT MON APR 16 2012

PZZ130-150-153-156-170-173-176-170615-
/O.CAN.KSEW.SC.Y.0963.000000T0000Z-120417T0600Z/
/O.NEW.KSEW.SI.Y.0020.120416T2205Z-120417T0800Z/
/O.NEW.KSEW.SW.Y.0034.120417T0800Z-120418T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
305 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PDT
TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 AM TO
6 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PDT TUESDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
1 AM TO 6 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

* WIND...WEST WIND 15 TO 25 KNOTS EASING AFTER MIDNIGHT.

* SWELL...WEST SWELL 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ135-170615-
/O.EXT.KSEW.SC.Y.0963.000000T0000Z-120417T0800Z/
PUGET SOUND AND HOOD CANAL-
305 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT TUESDAY...

* WIND...SOUTHWEST 15 TO 25 KNOTS EASING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-170615-
/O.CON.KSEW.RB.Y.0016.120417T0100Z-120418T0100Z/
GRAYS HARBOR BAR-
305 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PDT TUESDAY...

* BAR CONDITION...BECOMING ROUGH TONIGHT.

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET TONIGHT.

* FIRST EBB...245 AM TUESDAY.

* SECOND EBB...300 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131>134-170615-
/O.CON.KSEW.SC.Y.0963.000000T0000Z-120417T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
305 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS EASING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
130 
WHUS76 KSEW 170337
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
837 PM PDT MON APR 16 2012

PZZ130-150-153-156-170-173-176-171145-
/O.CAN.KSEW.SI.Y.0020.000000T0000Z-120417T0800Z/
/O.EXT.KSEW.SW.Y.0034.120417T0337Z-120418T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
837 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. 

* SWELL...WEST 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-171145-
/O.CON.KSEW.RB.Y.0016.000000T0000Z-120418T0100Z/
GRAYS HARBOR BAR-
837 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PDT TUESDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 TO 12 FEET.

* FIRST EBB...245 AM TUESDAY.

* SECOND EBB...300 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131>135-170800-
/O.CON.KSEW.SC.Y.0963.000000T0000Z-120417T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
837 PM PDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WIND...WEST TO NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 9:30 AM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 15, 9:30 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT SUN APR 15 2012

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL KEEP WESTERN WASHINGTON DRY
TODAY BUT JUST PARTLY SUNNY AS HIGH CLOUDS FROM AN APPROACHING
FRONTAL SYSTEM REACH THE AREA. THIS FRONTAL SYSTEM WILL BRING RAIN
TO THE AREA LATE TONIGHT AND MONDAY MORNING...FOLLOWED BY
POST-FRONTAL SHOWERS AND BREEZY CONDITIONS MONDAY AFTERNOON AND
NIGHT. ADDITIONAL FRONTAL SYSTEMS WILL REACH THE AREA LATE TUESDAY
AND WEDNESDAY...AND THEN THURSDAY NIGHT AND FRIDAY.

&&

.SHORT TERM...NO BIG CHANGES TO THE SHORT TERM FORECAST. SKIES ARE
CLOUDY ACROSS THE PUGET SOUND AREA THIS MORNING...WITH SCATTERED MID
LEVEL CLOUDS ELSEWHERE. BUT THE STRATUS IN THE SOUND SHOULD BREAK UP
THIS AFTERNOON FOR PARTLY SUNNY SKIES ACROSS THE BOARD. LOOKS LIKE
ANOTHER MILD DAY ON TAP WITH HIGH PRES OVER THE REGION. HIGHS TODAY
WILL FALL IN THE 60S...WITH MID 50S NEAR THE WATER. THE RIDGE WILL
SHIFT EAST OF THE CREST TONIGHT AS OUT NEXT FRONT APPROACHES.

RAIN WILL RETURN TO WESTERN WA ON MONDAY AS A COLD FRONT PUSHES IN.
EXPECT RAIN AT TIMES THROUGH THE MORNING HOURS...THEN SCATTERED
POST-FRONTAL SHOWERS THROUGH THE AFTERNOON. NAM12 SHOWS A PSCZ
DEVELOPING OVER THE NORTH SOUND...WHICH MAY PERSIST THROUGH THE
EVENING HOURS.

ONSHORE FLOW WILL SLACKEN ON TUES FOR A BRIEF BREAK IN THE WEATHER.
THEN MORE RAIN EXPECTED ON WED AS ANOTHER FRONT MOVES IN. MODELS ARE
IN PRETTY CLOSE AGREEMENT - LITTLE IF ANY ADJUSTMENTS FOR THE
AFTERNOON PACKAGE. 33

.LONG TERM...THE ACTIVE WEATHER PATTERN CAUSED BY THE BROAD LONGWAVE
TROUGH OVER THE NE PACIFIC WILL CONTINUE THROUGH FRIDAY. GFS/ECMWF
AGREE ON ANOTHER BRIEF LULL BETWEEN SYSTEMS ON THURSDAY AS A WEAK
SHORTWAVE RIDGE CROSSES THE AREA. THE NEXT FRONTAL SYSTEM IS STILL
EXPECTED THURSDAY NIGHT/FRIDAY.

A PATTERN CHANGE TAKES PLACE THIS WEEKEND AS THE ZONAL FLOW PATTERN
GAINS A LITTLE MORE AMPLITUDE WITH A LONG WAVE RIDGE FORMING OVER
THE WESTERN U.S. AND A HIGHER AMPLITUDE LARGE TROUGH REMAINING
OVER THE NE PACIFIC. THIS ALLOWS SW FLOW ALOFT TO DEVELOP OVER THE
PACIFIC NORTHWEST...AND SLOWS DOWN THE PARADE OF WEATHER SYSTEMS
REACHING THE AREA. IT MAY NOT STOP THE RAIN THOUGH SINCE BOTH
GFS/ECMWF KEEP THE SW FLOW ALOFT MOIST. KAM

&&

.AVIATION...AN UPPER RIDGE WILL MOVE OVER THE AREA THIS AFTERNOON
THEN THEN SHIFT INLAND TONIGHT AND MONDAY. A FRONTAL SYSTEM WILL
REACH THE COAST LATE TONIGHT AND MOVE ONSHORE MONDAY. STRATUS THIS
MORNING IS CONCENTRATED ON THE COAST AND IN A LARGE PATCH OVER PUGET
SOUND. THE INLAND STRATUS SHOULD EVAPORATE BY AFTERNOON. HIGH AND
MID CLOUDS WILL INCREASE LATE.

CEILINGS UNDER THE STRATUS ARE MVFR 1-2K FT. ELSEWHERE CEILINGS ARE
VFR OR NO CEILING. AS THE FRONT APPROACHES TONIGHT CLOUDS WILL
GENERALLY INCREASE AND CEILINGS WILL FALL TO MVFR DURING THE DAY
MONDAY.

KSEA...SOUTH WIND 4-8 KNOTS WILL BECOME SW THIS AFTERNOON...PERHAPS
NORTHWEST FOR A FEW HOURS IN THE EVENING. LOW CLOUDS THIS MORNING
SHOULD BURN OFF AROUND MIDDAY. RAIN DEVELOPING LATE TONIGHT. CHB

&&

.MARINE...ONSHORE FLOW HAS WEAKENED THIS MORNING AND ALL SMALL CRAFT
ADVISORIES HAVE ENDED. A FRONT WILL MOVE THROUGH THE WATERS TONIGHT
AND MONDAY. SMALL CRAFT ADVISORY WINDS ARE LIKELY MOST WATERS...BOTH
AHEAD OF THE FRONT ON MONDAY AND BEHIND THE FRONT INTO MONDAY NIGHT.

A SECOND FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF SMALL CRAFT
ADVISORY WINDS TO MOST WATERS TUESDAY NIGHT AND WEDNESDAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:31 PM PDTGale WarningSEW3 hr
Apr 14, 8:31 PM PDTSmall Craft AdvisorySEW8 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.